question-icon

What causes a painful itchy lump on the arm in a diabetic patient?

default
Posted on Thu, 12 May 2016
Question: Hi I have a bump on my arm that has been itchy and painful for weeks. I also have lack of energy not even being able to walk down a driveway. I have trouble eating vomiting. Im type 1 diabetic and my blood sugars are constantly high and vomiting has been ongoing for six weeks.
doctor
Answered by Dr. Albana Sejdini (37 minutes later)
Brief Answer:
Potassium levels/gallbladder to check

Detailed Answer:
Hi my dear,

I have gone through your medical history carefully and noted that you have multiple health problems. The main culprit is diabetes.

1. Can you provide a photo of the itchy bump on your arm?

2. Lack of energy is partially related to persistent high blood sugar levels.

You say that your potassium levels are low in December and that you finished potassium pills. At this point, you should get your potassium levels checked together with a complete electrolytes balance.

3. Gastroparesis is another cause to troubles eating. If you get diabetes under control,then it would be eased.

4.Gallbladder problems are another issue to check though liver function test and abdominal ultrasound.

Please try to follow a strict diet for diabetes and take meds as prescribed by your doctor.

Looking forward to have the requested photo in.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 7164 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes a painful itchy lump on the arm in a diabetic patient?

Brief Answer: Potassium levels/gallbladder to check Detailed Answer: Hi my dear, I have gone through your medical history carefully and noted that you have multiple health problems. The main culprit is diabetes. 1. Can you provide a photo of the itchy bump on your arm? 2. Lack of energy is partially related to persistent high blood sugar levels. You say that your potassium levels are low in December and that you finished potassium pills. At this point, you should get your potassium levels checked together with a complete electrolytes balance. 3. Gastroparesis is another cause to troubles eating. If you get diabetes under control,then it would be eased. 4.Gallbladder problems are another issue to check though liver function test and abdominal ultrasound. Please try to follow a strict diet for diabetes and take meds as prescribed by your doctor. Looking forward to have the requested photo in. Dr.Albana